Iatrogenic botulism due to therapeutic botulinum toxin A injection in a pediatric patient

Beth E. Crowner, Janice E. Brunstrom, Brad A. Racette

Research output: Contribution to journalArticlepeer-review

51 Scopus citations

Abstract

Botulinum toxin A is commonly used to reduce spasticity and dystonia in children with cerebral palsy. We report a pediatric patient who developed systemic botulism as a result of a severe overdose of the injected toxin (40 U/kg). This case highlights the importance of physicians having adequate knowledge of primate and human literature on the lethal dose, 50% of botulinum toxin A before injecting children.

Original languageEnglish
Pages (from-to)310-313
Number of pages4
JournalClinical Neuropharmacology
Volume30
Issue number5
DOIs
StatePublished - Sep 2007

Keywords

  • Botulinum toxin A
  • Botulism
  • Cerebral palsy

Fingerprint

Dive into the research topics of 'Iatrogenic botulism due to therapeutic botulinum toxin A injection in a pediatric patient'. Together they form a unique fingerprint.

Cite this